Skip to main content Accessibility help


  • Nguyen Viet Dang (a1) and Gabriel Rivière (a2)


We prove the existence of a discrete correlation spectrum for Morse–Smale flows acting on smooth forms on a compact manifold. This is done by constructing spaces of currents with anisotropic Sobolev regularity on which the Lie derivative has a discrete spectrum.



Hide All
1.Baladi, V., Dynamical Zeta Functions and Dynamical Determinants for Hyperbolic Maps — A Functional Approach, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge/A Series of Modern Surveys in Mathematics, vol. 68 (Springer International Publishing, 2018).
2.Baladi, V. and Tsujii, M., Anisotropic Hölder and Sobolev spaces for hyperbolic diffeomorphisms, Ann. Inst. Fourier (Grenoble) 57 (2007), 127154.
3.Baladi, V. and Tsujii, M., Dynamical Determinants and Spectrum for Hyperbolic Diffeomorphisms, Contemporary Mathematics, Volume 469, pp. 2968 (American Mathematical Society, 2008). Volume in honour of M. Brin’s 60th birthday.
4.Bowen, R., Symbolic dynamics for hyperbolic flows, Amer. J. Math. 95 (1973), 429460.
5.Brin, M. and Stuck, G., Introduction to Dynamical Systems (Cambridge University Press, 2002).
6.Butterley, O. and Liverani, C., Smooth Anosov flows: correlation spectra and stability, J. Mod. Dyn. 1 (2007), 301322.
7.Chen, K. T., Equivalence and decomposition of vector fields about an elementary critical point, Amer. J. Math 85 (1963), 693722.
8.Dang, N. V. and Rivière, G., Spectral analysis of Morse–Smale gradient flows, Ann. Sci. ENS, to appear, Preprint, 2016, arXiv:1605.05516.
9.Dang, N. V. and Rivière, G., Spectral analysis of Morse–Smale flows II: resonances and resonant states, Amer. J. Math., Preprint, 2017, arXiv:1703.08038.
10.Dang, N. V. and Rivière, G., Topology of Pollicott–Ruelle resonant states, Preprint, 2017, arXiv:1703.08037.
11.Dyatlov, S. and Guillarmou, C., Pollicott–Ruelle resonances for open systems, Ann. Henri Poincaré 17 (2016), 30893146.
12.Dyatlov, S. and Zworski, M., Dynamical zeta functions for Anosov flows via microlocal analysis, Ann. Sci. ENS 49 (2016), 543577.
13.Dyatlov, S. and Zworski, M., Mathematical theory of scattering resonances, avalaible at∼dyatlov/res/res.pdf, 2016.
14.Engel, K. J. and Nagel, R., One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, Volume 194 (Springer, New York, 2000).
15.Faure, F., Roy, N. and Sjöstrand, J., Semi-classical approach for Anosov diffeomorphisms and Ruelle resonances, Open Math. J. 1 (2008), 3581.
16.Faure, F. and Sjöstrand, J., Upper bound on the density of Ruelle resonances for Anosov flows, Comm. Math. Phys. 308 (2011), 325364.
17.Faure, F. and Tsujii, M., The semiclassical zeta function for geodesic flows on negatively curved manifolds, Inv. Math. 208 (2017), 851998.
18.Franks, J. M., Homology and Dynamical Systems, CBMS Regional Conference Series in Mathematics, Volume 49 (American Mathematical Society, Providence, RI, 1982). Published for the Conference Board of the Mathematical Sciences, Washington, D.C.
19.Fried, D., Lefschetz formulas for flows, Contemp. Math. 58(Part III) (1987), 1969.
20.Frenkel, E., Losev, A. and Nekrasov, N., Instantons beyond topological theory. I, J. Inst. Math. Jussieu 10(03) (2011), 463565.
21.Giulietti, P., Liverani, C. and Pollicott, M., Anosov flows and dynamical zeta functions, Ann. of Math. (2) 178(2) (2013), 687773.
22.Gouëzel, S. and Liverani, C., Compact locally maximal hyperbolic sets for smooth maps: fine statistical properties, J. Differential Geom. 79 (2008), 433477.
23.Harvey, F. R. and Lawson, H. B., Morse theory and Stokes theorem, in Surveys in Differential Geometry, Volume VII, pp. 259311 (International Press, 2000).
24.Harvey, F. R. and Lawson, H. B., Finite volume flows and Morse theory, Ann. of Math. (2) 153 (2001), 125.
25.Helffer, B. and Sjöstrand, J., Résonances en limite semi-classique, Mém. Soc. Math. Fr. (N.S.) 24–25 (1986), 1228.
26.Hirsch, M. W., Pugh, C. C. and Shub, M., Invariant Manifolds, Lecture Notes in Mathematics, Volume 583 (Springer, New York, 1977).
27.Laudenbach, F., On the Thom–Smale complex, in An Extension of a Theorem of Cheeger and Müller (ed. Bismut, J.-M. and Zhang, W.), Astérisque, Volume 205 (Société Math. de France, Paris, 1992).
28.Liverani, C., On contact Anosov flows, Ann. of Math. (2) 159(3) (2004), 12751312.
29.Lee, J. M., Manifolds and Differential Geometry, Graduate Studies in Mathematics, Volume 107 (American Mathematical Society, Providence Rhode Island, 2009).
30.Meyer, K. R., Energy functions for Morse–Smale systems, Amer. J. Math. 90 (1968), 10311040.
31.Nelson, E., Topics in Dynamics. I. Flows, Mathematical Notes (University of Tokyo Press, Tokyo, 1969). Princeton University Press, Princeton, NJ, iii+118 pp.
32.Palis, J., On Morse–Smale dynamical systems, Topology 8 (1968), 385404.
33.Palis, J. and de Melo, W., Geometric Theory of Dynamical Systems. An Introduction (Springer, New York, 1982).
34.Peixoto, M. M., Structural stability on two-dimensional manifolds, Topology 1 (1962), 101120.
35.Pollicott, M., On the rate of mixing of Axiom A flows, Invent. Math. 81(3) (1985), 413426. Rham, G., Differentiable Manifolds: Forms, Currents, Harmonic Forms (Springer, 1980).
37.Ruelle, D., Resonances for axiom a flows, J. Differential Geom. 25(1) (1987), 99116.
38.Smale, S., Morse inequalities for a dynamical system, Bull. Amer. Math. Soc. 66 (1960), 4349.
39.Smale, S., Differentiable dynamical systems, Bull. Amer. Math. Soc. (N.S.) 73 (1967), 747817.
40.Taylor, M., Partial Differential Equations II: Qualitative Studies of Linear Equations, second edition, Applied Mathematical Sciences, vol. 116 (Springer-Verlag, New York).
41.Teschl, G., Ordinary Differential Equations and Dynamical Systems, Graduate Studies in Mathematics, Volume 140 (American Mathematical Society, Providence Rhode Island, 2012).
42.Tsujii, M., Quasi-compactness of transfer operators for contact Anosov flows, Nonlinearity 23 (2010), 14951545.
43.Tsujii, M., Contact Anosov flows and the Fourier-Bros-Iagolnitzer transform, Ergodic Theory Dynam. Systems 32(6) (2012), 20832118.
44.Wang, P., Wu, H. and Li, W. G., Normal forms for periodic orbis of real vector fields, Acta Math. Sin. (Engl. Ser.) 24 (2008), 797808.
45.Weber, J., The Morse-Witten complex via dynamical systems, Expo. Math. 24 (2006), 127159.
46.Zworski, M., Semiclassical Analysis, Graduate Studies in Mathematics, Volume 138 (American Mathematical Society, 2012).
MathJax is a JavaScript display engine for mathematics. For more information see


MSC classification

Related content

Powered by UNSILO


  • Nguyen Viet Dang (a1) and Gabriel Rivière (a2)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.